Kentucky, 2025Winter Weather in Kentucky, February 5, 2025
February 5, 2025 · NWS ILN · 1 event in 1 county or zone
A storm system tracked northeast into the Ohio Valley. Temperatures hovering around or below freezing created this rain and drizzle to freeze upon contact with surfaces.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system tracked northeast into the Ohio Valley. Temperatures hovering around or below freezing created this rain and drizzle to freeze upon contact with surfaces.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 5, 3:21 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 5, 3:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
321 PM EST Wed Feb 5 2025
.SYNOPSIS...
A system moving through the region tonight and early Thursday
will bring a mix of precipitation and the potential for icy
surfaces early tonight. Then, dry conditions are expected for
later Thursday morning through Friday. Another system bringing
mixed precipitation will affect the region starting late Friday
night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Broad isentropic lift with pockets of upward motion/weak
instability will see areas of showers push into the CWA from the
west. These wsw-ene bands look to be forming in areas of low
level convergence that are topped by mid level vorticity maxima.
Given the continued mean and deep westerly flow, it will be
difficult to pin down specific locations and/or timing for these
showers to initiate this afternoon and evening. By this evening,
rain is expected to have overspread the southern CWA with a
relatively sharp s-n cutoff near the I-70 corridor.
Thunderstorms within this area are possible as discrete cells
could be strong enough to force a charge separation. By later
this evening, rain on the northern edge of these showers will
spread north to cover the remainder of the CWA. The main fly in
the ointment with this system is surface temperatures and
potential of freezing rain from onset to a little after
midnight. Temperatures will be waffling this evening for most
of the CWA between 30-34 degrees, warmer south of a Cincinnati-
Chillicothe line. Not too long after midnight, temperatures
will be warming over the entire CWA, removing the threat for any
icy accumulations. This will occur last to the north of the I-70
corridor where the threat of freezing rain or a mix of rain and
freezing rain exists the longest with temperatures within a
degree of the freezing mark, lagging an hour or two behind the
warmup expected elsewhere over the CWA.
Lows will occur early on this evening and linger there for
several hours. The warm front lifting across the region will
bring temperatures at daybreak to the upper 30s in the north,
low to mid 40s for much of the CWA, and lower 50s south of the
Ohio River.
Did not change any timing or placement with the winter weather
advisory currently in effect. Too much uncertainty exists to
push temperatures more than a degree up or down which does not
make any reasonable further delineation of the sensible weather
in our area. Start time of precip also has some uncertainty.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Southwest winds gusting to 20-25 mph will help push
temperatures up about 5-8 deg from morning lows on Thursday
under cloudy skies. Readings will range from the mid 40s in the
north, near or in the low 50s along the I-71 corridor, and low
60s over northern Kentucky and far south central Ohio. Lingering
daybreak/early morning showers in northern Kentucky and far
southern Ohio will end by late morning. Some few breaks in cloud
cover should occur later in the afternoon, particularly to the
north and west of metro Dayton, possibly running through
Wilmington and Columbus before evening.
Skies will decrease in the evening from west to east, with
partly cloudy conditions expected by daybreak. Winds will
continue to be westerly, and temperatures will lower to the mid
20s in the north to around 30 in the south.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY NIGHT/...
Persistent midlevel zonal flow will evolve for the start of the
long term period, providing a path for several weak embedded
disturbances to ripple to the E swiftly through the mid MO/OH
Vlys, one after the other. These quick-moving systems will allow
the LL baroclinic boundary to oscillate about the region N to
S, and back N again, several times through the long term period,
spelling an active pattern for us locally.
A brief stretch of quiet weather is expected for the final day
of the workweek as sfc high pressure briefly builds into the
region with seasonably chilly temps on tap amidst a mix of sun
and clouds. By Friday night into Saturday, the first of the
aforementioned quick-hitting systems will translate E through
the region, doing its best to once again erode an antecedent LL
wedge of cold air before pcpn overspreads from the SW. The
system late Friday night through Saturday doesn't appear all too
different from the system impacting the area tonight, although
with the low track slightly further to the N/W, the overall
profile for Saturday should be a tad warmer, suggesting that the
potential for FZRA or mixed wintry pcpn should be more limited
in nature. Additionally, with most of the pcpn likely arriving
after daybreak Saturday, the daytime insolation should help
limit impacts even if there is some patchy FZRA near the onset.
But most spots should receive mainly rain -- perhaps another
quarter to half of an inch for many locales.
CAA on the backside of the departing system Saturday night into
Sunday will bring temps back closer to seasonal norms once
again as the baroclinic boundary again oscillates back to our S
by Sunday/Monday.
Zonal flow persists as we progress into next week with an
active storm track continuing right through the ern third of the
CONUS. The latitudinal positioning of the boundary will
ultimately dictate what types of pcpn and what impacts may be
felt from a parade of disturbances within the Mon-Wed time
frame. It seems probable, even at this juncture, that additional
wintry pcpn will impact at least parts of the region once again
during this several day stretch, but details regarding ptypes
and amounts remain far from certain at this stage. The details
of what may unfold may still not come into focus until late this
week, but there are high probabilities for a wet (or
potentially wintry) pattern to develop toward the end of the
long term period.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR conditions will be found until light rain enters CVG/LUK
from 20-22z, DAY/ILN closer to 00Z, and CMH/LCK around 01Z. From
DAY/ILN northeastward to CMH/LCK, freezing rain may begin as a
mix of sleet before becoming just a prevailing freezing rain. It
will warm as the evening progresses, with non-freezing rainfall
expected towards 05Z, a little later 06Z-07Z at CMH/LCK. During
this same time frame, CVG/LUK is expected to remain above
freezing but has a potential for a few hours to see thunder
occur near the terminals through about 06Z. Indications that
shortly after this time, rainfall will cease at these locations.
However, cigs/vsbys will remain IFR to LIFR through the early
morning hours before lifting late in the forecast towards 18Z.
If the ptype weren't enough to be concerned about with this
forecast, llws of 40-45kt can be expected from about 06Z to 12Z
at CVG/LUK, a slightly shorter time frame 08Z-11Z at DAY/ILN,
and no shear expected at CMH/LCK. VSBYs will increase to VFR in
the early morning for all of the terminals, with CIGs slowly
rising into the MVFR category in the north. They are still
expected to be IFR at CVG/LUK who are in closer proximity to a
cold front that will linger for a time through the morning
hours.
OUTLOOK...IFR to MVFR conditions are then expected into
Thursday night. MVFR to IFR conditions expected again for
Saturday. Wind gusts Thursday and Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 2 AM EST Thursday for OHZ060>064-
070>074.
Winter Weather Advisory from 7 PM this evening to 5 AM EST
Thursday for OHZ026-034-035-042>046-051>056-065.
KY...None.
IN...Winter Weather Advisory until 2 AM EST Thursday for INZ050-058-
059-066.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...KC
AVIATION...FranksHazardous weather outlook, Feb 5, 3:32 AM EST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
332 AM EST Wed Feb 5 2025
OHZ026-034-035-042>046-051>056-065-060845-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Fairfield-
332 AM EST Wed Feb 5 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST THURSDAY...
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ050-058-059-066-OHZ060>064-070>074-060845-
Wayne-Fayette-Union-Franklin-Preble-Montgomery-Greene-Pickaway-
Butler-Warren-Clinton-Ross-Hocking-
332 AM EST Wed Feb 5 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EST THURSDAY...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ073-074-OHZ077>082-088-060845-
Ripley-Dearborn-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
332 AM EST Wed Feb 5 2025
This Hazardous Weather Outlook is for southeast Indiana, south
central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Very light ice accumulations are possible this afternoon into the
evening hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ075-080-KYZ089>100-060845-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-
332 AM EST Wed Feb 5 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky and northern Kentucky.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Boone
- When
- February 5, 4:00 PM EST to 8:00 PM EST
- Where
- Boone forecast zone
- Reported by
- ASOS
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
The Cincinnati airport measured 0.08 inches of freezing rain and freezing drizzle.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, February 5, 20251 death · 2 injured · 1 event
- Ice Storm and Winter Weather in Virginia, February 5 to 6, 202528 events
- Winter Weather in Indiana, February 5 to 6, 202527 events
- Ice Storm and Debris Flows in West Virginia, February 5 to 7, 2025$20,000 · 10 events
- Winter Weather in Illinois, February 5 to 6, 202522 events
- Winter Weather in Wisconsin, February 5 to 6, 202520 events
- Winter Weather in New Jersey, February 5 to 6, 202518 events
- Ice Storm and Winter Weather in Maryland, February 5 to 6, 202517 events
- Ice Storm and Winter Weather in West Virginia, February 5 to 6, 202511 events
- High Wind in Idaho, February 5, 202567 kt wind · 10 events
- High Wind in Wyoming, February 5, 202565 kt wind · 10 events
- Winter Weather in Illinois, February 5, 20251 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1236924.